Texas, 2013Damaging Wind in Texas, September 4, 2013
September 4, 2013 · NWS EWX · 1 event in 1 county or zone
Isolated thunderstorms created strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms created strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 4, 5:49 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Sep 4, 5:49 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 PM CDT WED SEP 4 2013
.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS MAY IMPACT TERMINAL AREAS UNTIL
DARK...OTHERWISE DEEP EASTERLIES WILL CONTINUE A MOIST TROPIC-LIKE
ENVIRONMENT OVER SOUTH CENTRAL TEXAS DURING THE NEXT 24 TO 36
HOURS. I-35 CORRIDOR TERMINALS VFR WITH ISOLATED EARLY EVENING
SHOWERS AND THUNDERSTORMS TIL DARK LOCALLY LOWERING CONDITIONS.
ISOLATED SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE I-35
CORRIDOR TERMINAL AREAS TOMORROW AFTERNOON AND LOCALLY LOWER
CONDITIONS. I-35 CORRIDOR WINDS LIGHT SOUTHEAST TO LIGHT AND
VARIABLE TONIGHT AND EARLY THURSDAY BECOMING LIGHT SOUTHEAST
TOMORROW AFTERNOON. WINDS STRONG AND GUSTY IN AND NEAR THUNDERSTORMS.
KDRT TERMINAL VFR. ISOLATED SHOWERS AND THUNDERSTORMS TOMORROW
AFTERNOON WILL LOCALLY LOWER CONDITIONS. KDRT WINDS LIGHT AND
VARIABLE TO LIGHT SOUTHEAST TONIGHT AND THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 317 PM CDT WED SEP 4 2013/
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED MAINLY SOUTH AND WEST OF
WHERE AN EARLIER CLUSTER DISSIPATED THIS MORNING OVER THE HILL
COUNTRY. THIS DEVELOPMENT WAS ENHANCED BY AN UPPER LEVEL JET
STREAK EXITING TO THE WEST OF SOUTH CENTRAL TEXAS AND UNDERNEATH
THE SUBTROPICAL RIDGE CENTERED OVER THE CENTRAL HIGH PLAINS.
EXPECT SHOWERS AND THUNDERSTORMS TO DISSIPATE WITH LOSS OF HEATING
AFTER SUNSET AND BY MIDNIGHT. LOWS WILL BE SLIGHTLY COOLER THAN
LAST NIGHT DUE TO LESS CLOUDINESS AND LIGHT WINDS. ABOVE AVERAGE
HIGHS ARE AGAIN EXPECTED THURSDAY WITH LITTLE BOUNDARY LAYER
TEMPERATURE CHANGE. ISOLATED SHOWERS AND THUNDERSTORMS WILL
DEVELOP THURSDAY AFTERNOON WITH DAYTIME HEATING AND MAINLY ALONG
THE SEABREEZE.
LONG TERM (FRIDAY THROUGH WEDNESDAY)...
THE CENTER OF THE SUBTROPICAL RIDGE SLOWLY MIGRATES TO THE EAST
OVER THE CENTRAL PLAINS FRIDAY INTO THIS WEEKEND TO THE MIDDLE
MISSISSIPPI VALLEY MONDAY AND OHIO VALLEY TUESDAY...THEN RECENTERS
OVER THE PLAINS INTO CENTRAL ROCKIES ON WEDNESDAY. THE MOVEMENT OF
THE RIDGE ALLOWS A SLOW INCREASE IN MOISTURE DEPTH. HOWEVER...WITH
LACK OF SURFACE FOCUS EXCEPT FOR THE SEABREEZE...MAINLY ISOLATED
SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE MORNING THROUGH EARLY
EVENING EACH DAY. A SLIGHT DECREASE IN THICKNESSES AND INCREASED
MOISTURE WILL LEAD TO A SLIGHT EASING OF TEMPERATURES CLOSER
TO...BUT STILL ABOVE AVERAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 76 101 76 100 76 / 10 10 10 20 10
AUSTIN BERGSTROM INTL AIRPORT 73 99 73 99 73 / 10 10 10 20 10
NEW BRAUNFELS MUNI AIRPORT 73 99 73 99 72 / 10 10 10 20 20
BURNET MUNI AIRPORT 73 97 72 96 72 / 10 10 10 20 10
DEL RIO INTL AIRPORT 74 99 77 97 76 / 20 10 10 20 20
GEORGETOWN MUNI AIRPORT 76 98 74 97 73 / 10 10 10 20 10
HONDO MUNI AIRPORT 72 100 73 100 73 / 20 10 10 20 20
SAN MARCOS MUNI AIRPORT 73 99 73 99 72 / 10 10 10 20 10
LA GRANGE - FAYETTE REGIONAL 76 99 77 99 76 / 10 20 10 20 10
SAN ANTONIO INTL AIRPORT 76 100 76 100 76 / 20 10 10 20 20
STINSON MUNI AIRPORT 75 101 76 100 75 / 20 10 10 20 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...02
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Sep 4, 4:09 AM CST, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 AM CDT WED SEP 4 2013
TXZ171>173-183>194-202>209-217>225-228-051015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
509 AM CDT WED SEP 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY THIS MORNING THROUGH THIS EVENING. THE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME STRONG AND PRODUCE
WIND GUSTS OF 30 TO 40 MPH AS WELL AS DANGEROUS LIGHTNING...MAINLY
DURING THE AFTERNOON AND EVENING HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 4, 2:41 PM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND GST 5 E NEW BRAUNFELS 29.70N 98.04W
09/04/2013 M53 MPH GUADALUPE TX NWS OFFICE
NEW BRAUNFELS ASOS MEASURED A WIND GUST OF 46 KNOTS.
FEW SMALL LIMBS DOWN AT WFO EWX.
&&
EVENT NUMBER EWX1300552
AATThunderstorm Wind, Travis
- When
- September 4, 6:50 PM CST
- Where
- Travis County, 2.49 mi WSW of Pleasant Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.190, -97.820
Public reports via Twitter that tree limbs in the Grand Oaks neighborhood of South Austin were downed. Trees and limbs varied in size from 6 to 12 inches in diameter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in South Dakota, September 4, 2013$2.1 million · 2 in hail · 3 events
- Hail in Nebraska, September 4, 20131 in hail · 3 events
- Debris Flow and Heavy Rain in Colorado, September 4, 20132 events
- Hail and Damaging Wind in Wyoming, September 4, 201352 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 4 to 5, 20132 events
- Waterspout in Gulf of Mexico, September 4, 20131 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 4, 20131 event
- Wildfire in Hawaii, September 4, 20131 event
- Flash Flood in Nevada, September 4, 2013$10,000 · 1 event
- Flash Flood in Nevada, September 4, 20131 event
- Flash Flood in Nevada, September 4, 20131 event
- Damaging Wind in Washington, September 4, 201350 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476044.